Women's Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

period issues after Plan B - please help!

Collapse
X
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • period issues after Plan B - please help!

    I had my last period the last week of July into the first week of August, in the time frame that I would have normally had it. I used Plan B during that month but I had no complications (and I assumed I wasn't pregnant when I had my period normally). I took Plan B again on Aug 2 (a day after my period ended) because the condom broke while I was having sex two days before...and While I didn't think I would get pregnant anyway I took it as a precautionary thing. I didn't have any immediate side effects, but I got my period again about 4-5 days later (and about a week after my normal period) - I assumed this was the Plan B causing changes in my menstrual cycle so I was not worried. I did not have sex during the first two weeks of August (the 1-14), but I went to the doctor on Aug 20 and started antibiotics for UTI. They also did a pregnancy test since I was starting antibiotics and it was negative. I had sex once since then (with condoms), and I have not had sex since Aug 21. During that time I started PMSing as normally. I expected to start my period normally this week (first week of Sept) but so far I have not had anything. I am wondering if maybe I should start counting up to my cycle from the last time I started my period in July, or if I should count it from when I started it that week in August (after Plan B)? I am a little concerned about the possible delay. I have experienced some very mild reddish spotting for the past day or two (just once or twice) but it didn't seem out of the ordinary from PMS symptoms. I am still experiencing some PMS symptoms (for about 10 or so days now) but still no period. I am wondering if the Plan B has thrown my menstrual cycle timing off, or if I should be concerned about anything? I am very positive that I'm not pregnant - it's been about 2 weeks since I last had sex (and the pregnancy test) and I have not experienced anything out of the ordinary, just my normal PMS symptoms on schedule. Please help!

  • Plan B can potentially throw cycle completely off. I suspect that taking it 2 months in a row can significantly increase the chances of this happening. So that is probably what's happening.

    That said, if you got pregnant from the last time you had sex, it would not have shown up on a pregnancy test taken so soon, since pregnancy often doesn't occur for days after intercourse. If you are expecting your period now, and you want to be sure you aren't pregnant, wait a week and take a home pregnancy test. (or go back to your doctor). The chances that you are pregnant are actually very very low, so it's probably just Plan B messing with your cycle, but I definitely understand the need to know for sure.

    Comment


    • Thank you for your help...I suspected that (the Plan B) may have been a cause of it but I wasn't sure. I called to make an appointment with my doctor today concerning getting birth control, but I won't go in for the appt for another week and a half. I'm assuming my period will start in the next few days (if I'm still going to have it), but if not I will probably ask about the Plan B and get another pregnancy test to be sure. Hopefully regular birth control will solve all the issues

      Comment


      • Sounds like a solid plan to me. Birth control is a far better choice than plan B for most people, and definitely a wise move after you've needed plan B twice. Good luck, and I hope it works out for you.

        Comment

        or

        Womens Health orange logoGet The Newsletter

        Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

        Latest Activity On Our Forums

        Collapse

        Latest Topics On Our Forums

        Collapse

        • stabbing pain

          started have stabbing pain in vulva area
          looked it up & says vulvodynia
          however, I have had this stabbing pain in one leg & side,...

          09-19-2021, 10:09 AM By amy40
        • Epilady?!?

          I was cleaning out an old trunk from my teen years and came upon the medieval torture implement, the epilady. For the uninitiated, it’s a device that...

          09-16-2021, 11:32 PM By Wednesday L.F.
        • Phonesex, anyone?

          In my 20s, I worked as a phonesex girl. It was fun and all, but it led me to not want to engage in that sort of activity in my personal life. Fast forward...

          09-16-2021, 11:28 PM By Wednesday L.F.
        • Skyla IUD Sudden Period Problems

          I’ve had my Skyla IUD for 2 and a half years now, no complications except for hormonal acne that’s managed well. It’s due to expire next May. My...

          09-06-2021, 02:21 PM By LuckyWitch77
        Working...
        X